Tennessee, 2018Strong Wind in Tennessee, November 1, 2018
November 1, 2018 · NWS OHX · 2 events in 1 county or zone
Strong south winds up to 40 mph ahead of a cold front moving across Middle Tennessee caused some minor wind damage in Davidson County.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $4,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Strong south winds up to 40 mph ahead of a cold front moving across Middle Tennessee caused some minor wind damage in Davidson County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the first event at Nov 1, 5:26 AM CST, 1 hour 8 minutes earlier.
Area forecast discussion, Nov 1, 5:26 AM CST, 1 hour 8 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
626 AM CDT Thu Nov 1 2018
.UPDATE...
FOR 12Z AVIATION DISCUSSION.
&&
.DISCUSSION...
Current surface analysis shows a low pressure center southwest of
Memphis with a cold front extending from Memphis northwestward
toward Paducah and southward toward Monroe, LA. Models have
continued to trend downward with QPF and more progressive with the
main line of rain. Models are indicating a respectable dry slot
as the low lift northward this afternoon. Given this, the flood
watch will now expire at 12z this morning. This is a very dynamic
system in the low levels with a 50-55 kt 925 mb jet and a 65 kt
850 mb jet that will work across the area this morning. As this
jet passes by, it could get breezy for a few hours this morning
north of I-40 and especially along the Kentucky border. I don't
expect a lot of mixing to pull down the stronger jet, but a few
gusts to 35 mph are possible north of I-40. As far as the
potential for strong storms, instability is lacking with this
system. I can't completely rule out a strong storm in the south
capable of a couple gusts to 50 mph, but it does not look likely.
The short wave trough axis supporting this system will lift
northeastward this evening still leaving the chance for a few
lingering showers especially along the plateau. A couple more
showers will be possible on Friday as another short wave swings
by.
The start of the weekend looks nice as high pressure builds in
from the south. Saturday looks like a very nice fall day with
highs in the upper 50s to lower 60s and plenty of sunshine. Models
begin to diverge a bit starting on Sunday. They agree a system
will be lifting northeastward out of the Central Plains dragging a
cold front toward our area. The GFS never brings the front close
to our area and we stay dry on Sunday. The Euro brings a weakening
front through Middle Tennessee bring some showers into the area
Sunday afternoon.
It looks like some portion of early next week will be wet. The
question is will it be Monday or Tuesday. The GFS quickly lifts a
low out of eastern Texas on Monday while the Euro brings a surface
low out of Oklahoma towards the Great Lakes. This delays the bulk
of the rain for us until the day on Tuesday. I hedged a little bit
but kept the highest PoPs on Tuesday. Beyond that system, we
should be dry the rest of the work week with highs in the mid 50s
to lower 60s.
&&
.AVIATION...
12Z TAF DISCUSSION.
VFR conditions at issuance time, but this is going to change
quickly as a line of showers and thunderstorms is closing in mon
KCKV/KBNA/KMQY and should arrive in the next hour or two. Should
bring MVFR conditions that will stick around through the day even
after the line moves through the terminals.
Winds will be very gusty out of the south for the next couple of
hours then veer to the southwest behind the line of TS. Gusts will
be around 25-30 kts.
&&
.OHX WATCHES/WARNINGS/ADVISORIES...
Flood Watch until 7 AM CDT this morning for Cheatham-Dickson-
Hickman-Houston-Humphreys-Montgomery-Perry-Robertson-Stewart.
&&
DISCUSSION......Reagan
AVIATION........Unger
Hazardous weather outlook, Nov 1, 6:15 AM CST, 19 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
715 AM CDT Thu Nov 1 2018
TNZ005>011-023>034-056>066-075-077>080-093>095-021030-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-
Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-
Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-
Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
715 AM CDT Thu Nov 1 2018
This Hazardous Weather Outlook is for portions of Middle
Tennessee.
.DAY ONE...Today and Tonight
Ponding in low-lying areas and on roadways will be possible today
with the heavier showers today. In addition, a strong thunderstorm
or two are possible along the Alabama border today with the main
threat being gusty winds.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed.
19
Strong Wind, Davidson
- When
- November 1, 6:34 AM CST
- Where
- Davidson forecast zone
- Measured
- 35 kt (40 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Social Media
- Coordinates
- 36.171, -86.777 (the zone’s center; the record gives no point)
A Twitter report indicated a large tree and power lines were blown down on Estes Road in the Green Hills area of Nashville, closing the road.
Strong Wind, Davidson
- When
- November 1, 6:59 AM CST
- Where
- Davidson forecast zone
- Measured
- 35 kt (40 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Social Media
- Coordinates
- 36.171, -86.777 (the zone’s center; the record gives no point)
A Twitter report indicated a large tree was snapped in the back yard of a home in East Nashville.
- Strong Wind
- Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Mississippi, November 1, 20181 death · 2 injured · $2.5 million · EF2 · 71 events
- Tornadoes and Damaging Winds in Louisiana, November 1, 20182 injured · $110,000 · EF2 · 19 events
- Tornadoes and Damaging Winds in Louisiana, November 1, 20181 injured · $540,000 · EF1 · 11 events
- Tornadoes and Damaging Winds in Louisiana, November 1, 2018$27,000 · EF2 · 6 events
- Tornado and Damaging Winds in Mississippi, November 1, 2018$590,000 · EF0 · 8 events
- Tornadoes and Damaging Winds in Mississippi, November 1, 2018$75,000 · EF1 · 10 events
- Damaging Winds in Mississippi, November 1, 2018$37,000 · 61 kt wind · 7 events
- Tornado and Damaging Winds in Alabama, November 1, 2018$35,000 · EF0 · 6 events
- Drought in New Mexico, November 1 to 30, 201830 events
- Marine Thunderstorm Winds in Gulf of Mexico, November 1, 2018$25,000 · 78 kt wind · 7 events
- Marine Thunderstorm Winds in Gulf of Mexico, November 1, 201856 kt wind · 25 events
- Drought in Colorado, November 1 to 30, 201821 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 793702, 793703.